Alert archive / Alabama / Flash Flood Warnings in 2009
Flash Flood Warning 38, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at May 27, 2009, 6:45 PM CDT for Washington County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2009, 6:45 PM CDT (23:45 UTC)
- Expired
- May 27, 2009, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Washington County, AL
The radar
The Mobile radar (KMOB), 100 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1969 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMOB 272345
FFWMOB
ALC129-280245-
/O.NEW.KMOB.FF.W.0038.090527T2345Z-090528T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
645 PM CDT WED MAY 27 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL WASHINGTON COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 945 PM CDT
* AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT SHOWERS AND THUNDERSTORMS HAVE BEEN REDEVELOPING OVER EAST
CENTRAL WASHINGTON COUNTY AND REPEATEDLY MOVING OVER THIS SAME
AREA. RADAR PRECIPITATION ESTIMATES INDICATE THAT UP TO 4 TO 5
INCHES OF RAIN HAS FALLEN OVER THE LAST HOUR...NEAR THE TOWN OF
SAINT STEPHENS. THIS HEAVY RAINFALL WILL RESULT IN FLASH FLOODING
OVER EAST CENTRAL WASHINGTON COUNTY INCLUDING THE TOWN OF SAINT
STEPHENS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAINT
STEPHENS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3159 8805 3159 8802 3158 8801 3158 8802
3157 8804 3155 8799 3147 8796 3148 8809
3157 8814 3160 8806
$$2 follow-up statements
000
WGUS74 KMOB 280118
FFSMOB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
818 PM CDT WED MAY 27 2009
ALC129-280245-
/O.CON.KMOB.FF.W.0038.000000T0000Z-090528T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON AL-
818 PM CDT WED MAY 27 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR EAST
CENTRAL WASHINGTON COUNTY...
AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE NUMEROUS SHOWERS AND THUNDERSTORMS MOVING ACROSS EAST
CENTRAL WASHINGTON COUNTY. RADAR PRECIPITATION ESTIMATES INDICATE
THAT UP TO 4 TO 5 INCHES OF RAIN HAS FALLEN OVER THE LAST TWO HOURS
IN THIS AREA...AND WITH SHOWERS AND THUNDERSTORMS CONTINUING OVER
THE AREA...FLASH FLOODING WILL CONTINUE OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAINT
STEPHENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3159 8805 3159 8802 3158 8801 3158 8802
3157 8804 3155 8799 3147 8796 3148 8809
3157 8814 3160 8806
$$000
WGUS74 KMOB 280239
FFSMOB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
939 PM CDT WED MAY 27 2009
ALC129-280245-
/O.EXP.KMOB.FF.W.0038.000000T0000Z-090528T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON AL-
939 PM CDT WED MAY 27 2009
...THE FLASH FLOOD WARNING FOR EAST CENTRAL WASHINGTON COUNTY WILL
BE ALLOWED TO EXPIRE AT 945 PM...
AT 935 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
MOST OF THE SHOWERS AND THUNDERSTORMS THAT PREVIOUSLY AFFECTED THE
AREA HAVE MOVED EAST OF EAST CENTRAL WASHINGTON COUNTY. RADAR
PRECIPITATION ESTIMATES INDICATED THAT 4 TO 5 INCHES OF RAIN FELL
OVER THIS AREA OVER THE LAST FEW HOURS BUT A SUFFICIENT AMOUNT OF
TIME HAS PASSED TO ALLOW FOR THIS HEAVY RAINFALL TO RUN OFF. MINOR
NUSIANCE FLOODING OF STREAMS AND POOR DRAINAGE AREAS MAY PERSIST FOR
A SHORT TIME BUT OTHERWISE THE FLASH FLOODING RISK HAS PASSED.
LAT...LON 3159 8805 3159 8802 3158 8801 3158 8802
3157 8804 3155 8799 3147 8796 3148 8809
3157 8814 3160 8806
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at May 27, 5:30 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 27, 5:30 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 530 PM CDT WED MAY 27 2009 .SHORT TERM...TONIGHT THROUGH SATURDAY...WILL HAVE CHANCE POPS DECREASING TONIGHT FOR CONVECTION LINGERING INTO THE OVERNIGHT HOURS. MODEL TIMING AGREES WELL ON APPROACHING FRONT WITH THE FRONT MOVING THROUGH THE FORECAST AREA TUESDAY AFTERNOON INTO TUESDAY EVENING WITH DRIER CONDITIONS IN THE WAKE OF THE FRONT. HAVE GONE WITH LIKELY POPS ACROSS THE AREA FOR THURSDAY WITH SMALL POPS FOR THE EVENING FOLLOWED BY DRY CONDITIONS AFTER MIDNIGHT. WILL HAVE SMALL POPS FOR THE COASTAL COUNTIES FOR FRIDAY AND SATURDAY FOR ISOLATED SEA BREEZE INDUCED CONVECTION. OTHER THAN SEASONABLE TEMPERATURES ON FRIDAY AND AT NIGHT...TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL DURING THE DAY ON THURSDAY AND SATURDAY. && LONG TERM...SUNDAY THROUGH WEDNESDAY...NO CHANGES TO THE EXTENDED PERIOD. GENERALLY RAIN FREE CONDITIONS FOLLOW WITH AFTERNOON HIGHS MID 80S TO AROUND 90 WITH THE COOLER TEMPERATURES NEAR THE BEACHES. THE NORTHWEST UPPER FLOW AND A NORTHERLY FLOW AT THE SURFACE...THANKS TO A GENERAL AREA OF SURFACE HIGH PRESSURE OFF TO THE WEST...WILL KEEP PRECIPITABLE WATER VALUES LESS THAN AN INCH FROM FRIDAY INTO TUESDAY...MAKING IT DIFFICULT TO GENERATE MUCH IN THE WAY OF CONVECTION UNTIL LATE IN THE PERIOD WHEN THE SURFACE WINDS BECOME SOUTHERLY AND ALLOW THE SEA BREEZE TO MOVE INLAND A BIT. LOW TEMPERATURES RATHER NICE FOR THIS TIME OF YEAR WITH LOWS IN THE LOW TO MID 60S UNTIL THE FIRST OF THE WEEK. && .AVIATION...(18Z ISSUANCE)...WITH ACTIVITY ONGOING ALREADY AND MOVING EAST...AM EXPECTING AN EARLIER END TO THE SHRA/TSRA OVER WESTERN AREAS OF THE FA. OVER THE EAST...THE ACTIVITY MAY GO INTO THE EVENING...BUT NOT THAT MUCH. ANOTHER ROUND OF TSRA IS EXPECTED TO FIRE THURSDAY AHEAD OF A FRONT MOVING TOWARDS THE AREA. THIS FRONT IS EXPECTED TO MOVE OVER THE AREA THURSDAY NIGHT...BRINGING A RELATIVELY TRANQUIL PERIOD TO THE AREA. /16 && .MARINE...SYSTEM PASSING NORTH OF THE AREA WILL PUSH A WEAK FRONT OVER THE AREA THURSDAY NIGHT...STALLING OVER THE MARINE FA. MORE ENERGY SWINGING SOUTHEAST OVER THE LOWER MISS RIVER VALLEY AND SOUTHEASTERN CONUS WILL GIVE THE FRONT THE FINAL WEAK PUSH TO MOVE SOUTH OF THE MARINE ZONES FRIDAY NIGHT. FLOW BEHIND THE FRONT IS EXPECTED TO BE GENERALLY WEAK AS WEAKLY ORGANIZED SURFACE HIGH PRESSURE OVER EASTERN TX MOVES SLOWLY EASTWARD OVER THE NORTHERN GULF COAST THROUGH THE WEEKEND. /16 && .FIRE WEATHER...NO CONCERNS AT THIS TIME...BUT SURFACE HUMIDITY WILL BE INTO THE 40S OVER THE WEEKEND...MAY EVEN SEE SOME LOWEST HUMIDITY IN THE UPPER 30S IN A FEW PLACES OVER THE THE INTERIOR. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 70 87 64 87 / 30 60 20 20 PENSACOLA 73 87 69 86 / 20 60 20 10 DESTIN 73 84 71 85 / 20 50 20 10 EVERGREEN 67 89 63 87 / 50 60 30 10 WAYNESBORO 65 86 58 86 / 50 60 20 10 CAMDEN 66 88 61 87 / 50 60 20 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 27, 10:55 AM CDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE MOBILE AL 1055 AM CDT WED MAY 27 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-281100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1055 AM CDT WED MAY 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THROUGH MIDDAY THURSDAY... ...WATERSPOUTS POSSIBLE THROUGH LATE MORNING ACROSS AREA BEACHES AND OFFSHORE... ...RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL OCCUR WITH SLOWER MOVING STORMS TODAY... ...A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY... THE PRIMARY TIME FOR WATERSPOUT FORMATION WILL BE UNTIL NOON TODAY. WATERSPOUTS CAN FORM FROM FAIR WEATHER CUMULUS CLOUDS...MAINLY ALONG NEAR SURFACE BOUNDARIES...SO RADAR DETECTABLE STORMS NEED NOT BE PRESENT. IF YOU ENCOUNTER A WATERSPOUT IN A BOAT...NAVIGATE AWAY AT RIGHT ANGLES TO THE DIRECTION OF MOTION OF THE VISIBLE SPRAY RING. THE WATERSPOUT THREAT SHOULD DIMINISH BY NOON. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. SOME OF THE STORMS COULD BECOME STRONG...WITH BRIEF GUSTY WINDS AND HEAVY RAIN. CLOUD TO GROUND LIGHTNING STRIKES CAN OCCUR WITH ANY THUNDERSTORM. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL OCCUR WITH SLOWER MOVING STORMS TODAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS TOMORROW AFTERNOON AS A COLD FRONT APPROACHES FROM THE WEST. AT THIS TIME...SUFFICIENT ATMOSPHERIC INSTABILITY WILL EXIST FOR SEVERE THUNDERSTORM DEVELOPMENT WITH DAMAGING WINDS AS THE PRIMARY THREAT. A LINE OF THUNDERSTORMS WILL FORM EARLY OVER INTERIOR SOUTHEAST MISSISSIPPI AND WILL MOVE FROM WEST TO EAST DURING THE COURSE FOR THE DAY. DUE TO RECENT HEAVY RAINS...AND MORE ON THE WAY...MINOR RIVER FLOODING WILL CONTINUE OVER PORTIONS OF SOUTHEAST MISSISSIPPI. THERE IS A MODERATE RISK OF RIP CURRENTS IN THE SURF ZONE ALONG AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE AREA THURSDAY NIGHT. A FEW OF THESE STORMS COULD BECOME SEVERE ON THURSDAY WITH DAMAGING WINDS IN EXCESS OF 60 MPH THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE WEATHER IS NOT EXPECTED TO BE REQUIRED TODAY BUT MAY BE NEEDED ON THURSDAY.
In the hours before
Special weather statement, May 27, 1:41 PM CDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 141 PM CDT WED MAY 27 2009 ALZ057-271930- BUTLER- 141 PM CDT WED MAY 27 2009 ...A STRONG THUNDERSTORM WILL AFFECT BUTLER COUNTY... AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS OVER BUTLER COUNTY...MOVING EAST-NORTHEAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BOLLING...WALD...I65 AND AL 10...GREENVILLE AND I65 AND AL 185 THROUGH 230 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 27, 3:34 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 334 PM CDT WED MAY 27 2009 ALZ053-272115- CLARKE- 334 PM CDT WED MAY 27 2009 ...TWO STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CLARKE COUNTY... AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHEAST OF COFFEEVILLE AND ANOTHERN SOUTHEAST OF COFFEEVILLE...MOVING EAST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... WEST CENTRAL CLARKE COUNTY THROUGH 415 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, May 27, 3:39 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
339 PM CDT WED MAY 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL COFFEEVILLE 31.76N 88.09W
05/27/2009 E1.00 INCH CHOCTAW AL COUNTY OFFICIAL
&&Special weather statement, May 27, 3:59 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 359 PM CDT WED MAY 27 2009 ALZ052-053-272145- WASHINGTON-CLARKE- 359 PM CDT WED MAY 27 2009 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN WASHINGTON AND WEST-CENTRAL CLARKE COUNTIES... AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PRESTWICK...MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... CARSON...JACKSON AND CARLTON THROUGH 445 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 27, 5:10 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 510 PM CDT WED MAY 27 2009 ALZ052-053-272245- WASHINGTON-CLARKE- INCLUDING THE CITIES OF...GROVE HILL... 510 PM CDT WED MAY 27 2009 ...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON AND CLARKE COUNTIES... AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES WEST OF ALLEN...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... ALLEN...SUGGSVILLE...WHATELY...GROVE HILL AND PEACOCK THROUGH 545 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. RAINFALL 1 TO 2 INCHES PER HOUR IS INDICATED WHICH CAN CAUSE PONDING WHICH WILL RISK LOSS OF VEHICLE CONTROL TO MOTORISTS DRIVING AT HIGHWAY SPEED.
Local storm report, May 27, 6:24 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
624 PM CDT WED MAY 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL JACKSON 31.51N 87.89W
05/27/2009 E0.50 INCH CLARKE AL EMERGENCY MNGR
DIME SIZED HAIL IN JACKSON AREA.
&&
GENEJThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 10:39 AM CDT | Special Marine Warning | MOB | 36 min | |
| May 27, 11:13 AM CDT | Special Marine Warning | MOB | 47 min | |
| May 27, 1:52 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 23 min |
| May 27, 3:36 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 24 min |
| May 27, 3:55 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 35 min |
| May 27, 4:10 PM CDT | Flash Flood Warning | MOB | Wilcox | 65 min |
| May 27, 4:13 PM CDT | Flash Flood Warning | MOB | Clarke | 92 min |
| May 27, 4:29 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 31 min |
| May 27, 4:36 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 24 min |
| May 27, 5:17 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 28 min |
| May 27, 6:07 PM CDT | Areal Flood Advisory | MOB | Clarke, Washington | 3 hr |
| May 27, 6:13 PM CDT | Areal Flood Advisory | MOB | Wilcox | 3 hr |
| May 27, 6:15 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 30 min |
| May 27, 6:39 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 36 min |
Nearby
Flash Flood Warnings in Alabama, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.